MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL

COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL
Model Number G21860
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook msb-2x4 memory soft wire basket, cook ttcl-1 conquest ttc lithotripter cable.Investigation evaluation: a product evaluation was performed only by the picture provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photo provided we cannot complete a full evaluation.The photo shows a slh-1 device where the stationary handle has broken off of the proximal bar and the rotating handle has broken off of the central bar.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photo provided and the statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state that the device is reusable as long as integrity of the device is intact."during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." the instructions for use also states: "reusability of device depends in a large part on care of device by user.Factors involved in prolonging life of this device include, but are not limited to: thorough cleaning following instructions included in this booklet." prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook soehendra lithotriptor handle (slh-1).The user advanced the cook memory soft wire basket (msb-2x4) device into lower segment of common bile duct and fetched the stone.But the stone could not go through the duodenal papilla.Then they introduced the basket to middle part of common bile duct and cut the handle part of the basket.Pull out the plastic sheath.They advanced the cook conquest ttc lithotripter cable (ttcl-1) along the wire of the basket.Then rotated the handle of slh-1 to crush the stones.But, the handle of the slh-1 was detached [broke].Replace [with a] new device to finish the procedure.
 
Additional Manufacturer Narrative
Concomitant medical products: cook msb-2x4 memory soft wire basket.Cook ttcl-1 conquest ttc lithotripter cable.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The stationary handle has broken off of the proximal bar and the rotating handle has broken off of the central bar.The supplier conducted a full evaluation.In addition to the broken handles, the middle of the central bar appears worn and the frame of the device is a bit skewed.The ratchet and lever arm on the ratchet also appear to be a bit skewed.The central bar rotates counter-clockwise as intended; however, the ratchet on the central bar is loose allowing the bar to also rotate clockwise on occasion.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use state that the device is reusable as long as integrity of the device is intact."during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." the instructions for use also states: "reusability of device depends in a large part on care of device by user.Factors involved in prolonging life of this device include, but are not limited to: thorough cleaning following instructions included in this booklet." prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LQC, LITHOTRIPTER, BILIARY MECHANICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6731469
Report Number1037905-2017-00488
Device Sequence Number13726932
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)190321(10)W3701344
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21860
Device Catalogue NumberSLH-1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/26/2017
Device Age3 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight52